Alert archive / Idaho / Frost Advisories in 2016
Frost Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at May 11, 2016, 1:56 PM MDT. It took effect at May 12, 2016, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2016, 1:56 PM MDT (19:56 UTC)
- In effect from
- May 12, 2016, 3:00 AM MDT
- Expired
- May 12, 2016, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
195 WWUS75 KPIH 111956 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT WED MAY 11 2016 IDZ020-121000- /O.NEW.KPIH.FR.Y.0003.160512T0900Z-160512T1400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 156 PM MDT WED MAY 11 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. * TEMPERATURE...LOW TEMPERATURES AROUND 33 TO 36 DEGREES TONIGHT ACROSS THE UPPER SNAKE PLAIN. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
247 WWUS75 KPIH 120723 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 123 AM MDT THU MAY 12 2016 IDZ020-121400- /O.CON.KPIH.FR.Y.0003.160512T0900Z-160512T1400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 123 AM MDT THU MAY 12 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES LOWERING TO 33 TO 38 DEGREES TONIGHT ACROSS THE UPPER SNAKE PLAIN. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
094 WWUS75 KPIH 121350 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 750 AM MDT THU MAY 12 2016 IDZ020-121500- /O.EXP.KPIH.FR.Y.0003.000000T0000Z-160512T1400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 750 AM MDT THU MAY 12 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... THE THREAT OF FROST HAS PASSED WITH RISING MORNING TEMPERATURES. THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 11, 1:35 PM MDT, 21 minutes earlier.
Area forecast discussion, May 11, 1:35 PM MDT, 21 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 135 PM MDT WED MAY 11 2016 .SHORT TERM...Today through Friday night. Weak ridging is in place over the PAC NW today resulting in mostly clear skies and light winds. Temps will be dropping tonight...enough to warrant frost advisory for the Upper Snake Plain. A closed upper low is sliding along the British Columbia coast, but should begin to fill late tonight. Models favor the strengthening of the upper ridge with continued dry weather with temperatures warming into the weekend. Began introducing slight pops late Friday along the MT border the Central Mountains as a short wave lifts across the area ahead of an upper low off the California coast. Hinsberger .LONG TERM...Saturday through Wednesday...The models keep showing an increase in showers and daytime thunderstorms as a low moves inland and across the state. There are still some subtleties that will need to be refined as we get closer to the weekend including detailing where pockets of heavier precipitation will fall and any dry slots, etc. working around the low. It will be much cooler by Sunday, on the order of 10 degrees or more. Some higher elevations will likely see some snow, especially in overnight and morning hours. After the weekend, the GFS and ECMWF both keep some showers and thunderstorms around but for different reasons. They are big enough to not try and detail them today but right now it appears wet conditions may continue into early next week. Keyes && .AVIATION...Drier weather will prevail through Thursday. VFR conditions are forecast. The could be some gusty southerly winds tonight at KBYI and KPIH due to gap flow. Winds will increase areawide tomorrow with south to southwest 10-20kt winds with occasional higher gusts. Keyes && .PIH Watches/Warnings/Advisories... Frost Advisory from 3 AM to 8 AM MDT Thursday for IDZ020. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.